Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 255, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jul 29, 2019, 5:09 PM CDT for Delaware County, Ottawa County, Oklahoma. It was in force for 36 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 29, 2019, 5:09 PM CDT (22:09 UTC)
- Expired
- Jul 29, 2019, 5:45 PM CDT
- In force
- 36 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Delaware County, OK, Ottawa County, OK
The radar
The Tulsa radar (KINX), 79 km from the middle of the area, began a volume at 22:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 29, 5:10 PM CDT | TSTM WND DMG | Bernice, OK | TREES DOWN, POWER OUT, ROADS BLOCKED, AND DOCKS LOOSE ON GRAND LAKE. POSTED ON THE NWS SGF FACEBOOK PAGE AND RELAYED BY NWS SGF. TIME ESTIMATED VIA RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 10.2 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 39 J/kg
- Mixed-layer CIN
- -90 J/kg
- Mixed-layer LCL
- 1133 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted.
401
WUUS54 KTSA 292209
SVRTSA
OKC041-115-292245-
/O.NEW.KTSA.SV.W.0255.190729T2209Z-190729T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
509 PM CDT Mon Jul 29 2019
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Northwestern Delaware County in northeastern Oklahoma...
South central Ottawa County in northeastern Oklahoma...
* Until 545 PM CDT.
* At 509 PM CDT, a severe thunderstorm was located near Bernice State
Park, moving south at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations in or near the path include...
Grove... Afton...
Bernice... Cleora...
Honey Creek State Park... Bernice State Park...
Zena...
LAT...LON 3671 9496 3668 9473 3644 9472 3651 9498
TIME...MOT...LOC 2209Z 007DEG 12KT 3666 9486
HAIL...1.00IN
WIND...60MPH
$$2 follow-up statements
820 WWUS54 KTSA 292226 SVSTSA Severe Weather Statement National Weather Service Tulsa OK 526 PM CDT Mon Jul 29 2019 OKC041-115-292245- /O.CON.KTSA.SV.W.0255.000000T0000Z-190729T2245Z/ Delaware OK-Ottawa OK- 526 PM CDT Mon Jul 29 2019 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT FOR NORTHWESTERN DELAWARE AND SOUTH CENTRAL OTTAWA COUNTIES... At 526 PM CDT, a severe thunderstorm was located near Bernice State Park, moving south at 15 mph. HAZARD...60 mph wind gusts and penny size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations in or near the path include... Grove... Afton... Bernice... Cleora... Honey Creek State Park... Bernice State Park... Zena... PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3671 9496 3668 9473 3644 9472 3651 9498 TIME...MOT...LOC 2226Z 007DEG 12KT 3660 9487 HAIL...0.75IN WIND...60MPH $$
404
WWUS54 KTSA 292246
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
546 PM CDT Mon Jul 29 2019
OKC041-115-292256-
/O.EXP.KTSA.SV.W.0255.000000T0000Z-190729T2245Z/
Delaware OK-Ottawa OK-
546 PM CDT Mon Jul 29 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN DELAWARE AND
SOUTH CENTRAL OTTAWA COUNTIES HAS EXPIRED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning has been allowed to expire. However gusty
winds and heavy rain are still possible with this thunderstorm.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Tulsa.
LAT...LON 3671 9496 3668 9473 3644 9472 3651 9498
TIME...MOT...LOC 2246Z 007DEG 12KT 3654 9488
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 4:00 PM CDT, 1 hour 9 minutes earlier.
Area forecast discussion, Jul 29, 4:00 PM CDT, 1 hour 9 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 400 PM CDT Mon Jul 29 2019 .DISCUSSION... An upper level ridge located over the desert southwest is bringing northwesterly flow aloft across eastern Oklahoma and northwestern Arkansas. These upper level winds can be seen steering the thunderstorms currently over far eastern OK and far western Arkansas generally from northwest to southeast. There is also a notable cold front set up northeast to southwest over northeastern Oklahoma slowly moving to the southeast. Through this afternoon and evening... The aforementioned cold front is currently located from Nowata county southwestern through northern Tulsa county, and through Creek county. This cold front will be the focus for additional shower and thunderstorm activity this afternoon and evening. The latest CAMs are showing at least a chance for isolated to scattered thunderstorm development this afternoon and evening. With modestly steep low level lapse rates and large DCAPE values owing to a fairly dry mid to upper level, any thunderstorm that can develop will have the potential of becoming strong to marginally severe with the main threats being damaging wind gusts from microbursts. Localized flash flooding will also be possible with some storms training over the same areas producing torrential rainfall. The POPs were increased a little for this afternoon and evening along I40 to show the potential for thunderstorms. For the afternoon update, adjustments to POPs were made to the long term beyond Thursday to increase the potential for showers and thunderstorms across eastern Oklahoma and northwestern Arkansas. Confidence is increasing in the upper level ridge located over the southwestern US to move a little further west than anticipated. This will allow for rounds of vorticity maxes and short waves to ride around the edge of the ridge bringing showers and thunderstorms to eastern Oklahoma and northwestern Arkansas. Temperatures were also lowered a touch to account for the cloudiness that will likely accompany the northerly flow bringing higher RH into the area. && .PRELIMINARY POINT TEMPS/POPS... TUL 70 92 70 94 / 20 0 0 10 FSM 72 93 72 93 / 30 10 0 10 MLC 70 92 71 94 / 30 10 0 0 BVO 65 91 66 93 / 10 0 10 10 FYV 65 88 65 88 / 30 0 0 10 BYV 65 89 64 88 / 20 0 0 10 MKO 71 90 70 92 / 30 0 0 0 MIO 65 89 66 90 / 10 0 10 10 F10 70 91 71 94 / 30 0 0 0 HHW 72 93 73 93 / 20 10 0 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && LONG TERM....21
Hazardous weather outlook, Jul 29, 4:37 PM CDT, 32 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
437 PM CDT Mon Jul 29 2019
ARZ001-002-010-011-019-020-029-OKZ049-053>076-301015-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
437 PM CDT Mon Jul 29 2019
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...Tonight.
SEVERE THUNDERSTORM.
RISK...Limited.
AREA...Along and south of Interstate 44 in Eastern Oklahoma
and Western Arkansas.
ONSET...Ongoing.
HEAVY RAIN.
RISK...Limited.
AREA...Along and south of Interstate 44 in Eastern Oklahoma
and Western Arkansas.
ONSET...Ongoing.
DANGEROUS HEAT.
RISK...Limited.
AREA...Northeast Oklahoma.
ONSET...Ongoing.
DISCUSSION...
Isolated to scattered thunderstorms will remain possible through
mid evening across portions of eastern Oklahoma and western
Arkansas, mainly along and south of Interstate 44. Available
instability will support a limited threat of damaging winds with
the strongest storms, in addition to locally heavy rainfall due to
slow storm motions. Much of the activity should diminish with the
loss of daytime heating.
In addition to the thunderstorm threats, triple digit heat index
values will remain possible across parts of northeast Oklahoma
through early evening.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
TUESDAY...No Hazards.
WEDNESDAY THROUGH SUNDAY...Thunderstorm Potential.
EXTENDED DISCUSSION...
Weak upper level disturbances embedded within northwesterly flow
aloft may result in isolated thunderstorms each day Wednesday
through the weekend.
weather.gov/tulsa contains additional information.In the hours before
Special weather statement, Jul 29, 11:25 AM CDT, 5 hours 44 minutes before
Special Weather Statement National Weather Service Tulsa OK 1125 AM CDT Mon Jul 29 2019 ARZ002-011-291700- Carroll AR-Madison AR- 1125 AM CDT Mon Jul 29 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MADISON AND CENTRAL CARROLL COUNTIES UNTIL NOON CDT... At 1124 AM CDT, a strong thunderstorm was located 6 miles northeast of Forum, moving southeast at 30 mph. Winds in excess of 40 mph will be possible with this storm. Locations in or near the path include... Berryville... Eureka Springs... Green Forest... Rudd... Marble... Osage... Urbanette... Rule... Rockhouse... Dryfork... Cabanal... Metalton... Connor... Alabam... LAT...LON 3621 9331 3606 9361 3639 9388 3644 9352 TIME...MOT...LOC 1624Z 323DEG 25KT 3627 9367
Special weather statement, Jul 29, 3:14 PM CDT, 1 hour 55 minutes before
Special Weather Statement National Weather Service Tulsa OK 314 PM CDT Mon Jul 29 2019 ARZ001-010-292045- Benton AR-Washington AR- 314 PM CDT Mon Jul 29 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BENTON AND NORTHWESTERN WASHINGTON COUNTIES UNTIL 345 PM CDT... At 313 PM CDT, a strong thunderstorm was located over Gentry, moving southeast at 10 mph. Wind gusts up to 50 mph will be possible with this storm. Locations in or near the path include... Siloam Springs... Gentry... Tontitown... Decatur... Highfill... Springtown... Cincinnati... Lake Francis... Fairmount... Savoy... Wedington... Gallitin... Rocky Comfort... Cherokee City... PRECAUTIONARY/PREPAREDNESS ACTIONS... To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service office in Tulsa. && LAT...LON 3616 9420 3601 9453 3634 9459 3638 9450 TIME...MOT...LOC 2013Z 326DEG 11KT 3628 9451
Special weather statement, Jul 29, 3:47 PM CDT, 1 hour 22 minutes before
Special Weather Statement
National Weather Service Tulsa OK
347 PM CDT Mon Jul 29 2019
ARZ010-292115-
Washington AR-
347 PM CDT Mon Jul 29 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WASHINGTON COUNTY
UNTIL 415 PM CDT...
At 346 PM CDT, a strong thunderstorm was located 5 miles northeast of
Cincinnati, moving south at 5 mph.
Wind gusts of 50 to 55 mph will be possible with this storm.
Locations in or near the path include...
Farmington... Prairie Grove...
Lincoln... Cincinnati...
Prairie Grove Battlefield State...
Walnut Grove...
Wedington... Rhea...
Summers... Savoy...
Viney Grove...
LAT...LON 3600 9424 3593 9452 3610 9455 3610 9439
3614 9439 3614 9434
TIME...MOT...LOC 2046Z 342DEG 5KT 3610 9445Special weather statement, Jul 29, 4:29 PM CDT, 40 minutes before
Special Weather Statement
National Weather Service Tulsa OK
429 PM CDT Mon Jul 29 2019
OKZ058-063-292200-
Delaware OK-Ottawa OK-
429 PM CDT Mon Jul 29 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DELAWARE AND
SOUTHEASTERN OTTAWA COUNTIES UNTIL 500 PM CDT...
At 429 PM CDT, a strong thunderstorm was located 5 miles south of
Wyandotte, moving south at 20 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations in or near the path include...
Grove... Fairland...
Wyandotte... Honey Creek State Park...
Dodge... Cayuga...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3677 9462 3655 9462 3653 9478 3676 9487
3681 9465
TIME...MOT...LOC 2129Z 338DEG 17KT 3671 9472Special weather statement, Jul 29, 4:55 PM CDT, 14 minutes before
Special Weather Statement
National Weather Service Tulsa OK
455 PM CDT Mon Jul 29 2019
OKZ058-063-292230-
Delaware OK-Ottawa OK-
455 PM CDT Mon Jul 29 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN DELAWARE AND SOUTHERN
OTTAWA COUNTIES UNTIL 530 PM CDT...
At 454 PM CDT, strong thunderstorms were located along a line
extending from 2 miles west of Fairland to 3 miles north of Grove to
6 miles northwest of South West City. Movement was southeast at 15
mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations in or near the path include...
Grove... Fairland...
Afton... Bernice...
Honey Creek State Park... Bernice State Park...
Narcissa... Dodge...
Cayuga...
This includes Interstate 44 between mile markers 294 and 303.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3671 9475 3668 9462 3650 9462 3645 9461
3664 9499 3680 9498 3680 9488
TIME...MOT...LOC 2154Z 319DEG 13KT 3675 9489 3665 9479 3659 9465The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 3:25 PM CDT | Severe Thunderstorm Warning | TSA | Delaware | 34 min |
| Jul 29, 4:29 PM CDT | Special Weather Statement | TSA | Ottawa | 31 min |
| Jul 29, 4:55 PM CDT | Special Weather Statement | TSA | Ottawa | 35 min |
| Jul 29, 5:32 PM CDT | Special Weather Statement | TSA | Craig | 28 min |
| Jul 29, 5:45 PM CDT | Special Weather Statement | TSA | Delaware | 30 min |
| Jul 29, 5:52 PM CDT | Special Weather Statement | TSA | Mayes | 23 min |
| Jul 29, 6:01 PM CDT | Severe Thunderstorm Warning | TSA | Mayes | 44 min |
| Jul 29, 6:29 PM CDT | Severe Thunderstorm Warning | TSA | Mayes, Rogers | 46 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.